MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX ASCENDING AORTIC 27/29; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX ASCENDING AORTIC 27/29; HEART-VALVE, MECHANICAL
Model Number ONXAAP-27/29
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Heart Problem (4454)
Date of Event 04/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report received via email on 07may2025 from a hospital report indicating the on-x valve had been explanted.This investigation is relegated to onxapp 27/29 serial number: (b)(6) with the allegation of explant.
 
Additional Manufacturer Narrative
The manufacturing records were reviewed by quality assurance/quality control (qa/qc), and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformance's or deviations were noted.An onxaap 27/29 device, serial number: (b)(6), was implanted on (b)(6) 2023 in a 25-year-old patient (gender not reported).A total of 488 days post-implant, the device was explanted.Additionally, a second aap device, model onxaap-27/29, serial number: (b)(6), was also reported as implanted and explanted on the same dates for this patient.Despite multiple follow-up attempts, no clinical information or operative records were provided by the implanting surgeon or clinical site.Furthermore, the explanted devices were not returned to the manufacturer for evaluation.A review of the original manufacturing and quality records for both serial numbers revealed no abnormalities or deviations from standard specifications.Given the lack of clinical details, absence of returned product, and no reported anomalies in the manufacturing history, the reason for explantation remains unknown.Per the instructions for use (ifu) for the onxaap device, reoperation, including explantation, is a known and acknowledged potential event.With the limited information provided we are unable to determine a root cause for the explant of these two aap devices.The root cause for explant remains unknown due to the limited information.The manufacturing records were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.There is no indication that an error or deficiency occurred at artivion- formerly cryolife/jotec and the ifu adequately communicates risk.This complaint was reviewed for a capa evaluation and a capa is not warranted at this time.Field assurance will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ONX ASCENDING AORTIC 27/29
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd nw
kennesaw, GA 30144
7704193355
MDR Report Key22160818
Report Number1649833-2025-00020
Device Sequence Number7422040
Product Code LWQ
UDI-Device Identifier00851788001549
UDI-Public00851788001549
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date01/03/2026
Device Model NumberONXAAP-27/29
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date07/29/2025
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient SexMale